| Model Number |
1961-92-054 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Edema (1820); Unspecified Infection (1930); Muscular Rigidity (1968); Pain (1994); No Code Available (3191)
| Date of Event |
01/31/2020
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Clinical notification received for revision of right total knee to address infection.Date of implantation: (b)(6) 2019; date of revision: (b)(6) 2020; (right knee).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report. if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Update: medical records received on ad 13 mar 2020 patient received a depuy pfc sigma rp total knee to treat end-stage valgus osteoarthritis of the right knee.The patella was resurfaced and depuy cement was utilized.Intraoperatively, the surgeon repaired a natural tibial defect with 2 unknown fully threaded screws and cement.The procedure was completed without complications.Patient presented to the emergency room on (b)(6) 2020 with pain, swelling, and stiffness secondary to superficial wound infection.The patient was treated with iv antibiotics.Right knee x-rays identified subcutaneous emphysema.The patient did not follow postoperative treatment and antibiotic treatment protocol and the infection became deep, requiring surgical intervention.Dor: (b)(6) 2020: patient revised to treat deep infection.Upon entering the knee, the surgeon encountered and evacuated pus.A complete synovectomy was performed, and scar tissue was debrided.There were no reported product problems with the revised insert or the retained patella, femoral component, or tibial tray.The patient was revised with a depuy insert and the surgery was completed without complications.The patient was instructed to abstain from baths and to adhere to antibiotic treatment therapy.